Alert archive / Tennessee / River Flood Warnings in 2012

River Flood Warning 5, NWS Memphis, TN

January 24, 2012Dyer County, Gibson County, Obion County, Tennessee

NWS Memphis, TN issued this river flood warning at Jan 24, 2012, 7:32 PM CST for Dyer County, Gibson County, Obion County, Tennessee. It took effect at Jan 30, 2012, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 24, 2012, 7:32 PM CST (01:32 UTC)
In effect from
Jan 30, 2012, 6:00 AM CST
Expired
Jan 27, 2012, 8:58 PM CST
In force
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Dyer County, TN, Gibson County, TN, Obion County, TN

The radar

The Memphis radar (KNQA), 109 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Obion River near Obion (OBNT1). The gauge peaked at 30.93 ft at Jan 27, 2012, 9:00 PM CST.

actionminormoderate303501/2501/2601/2701/2801/29
Action stage
29 ft
Minor stage
34 ft
Moderate stage
38.5 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07026040, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WGUS44 KMEG 250132
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
732 PM CST TUE JAN 24 2012

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR
THE OBION RIVER NEAR OBION DUE TO RAIN EXPECTED WEDNESDAY
AND THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED WEDNESDAY.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC045-053-131-260132-
/O.NEW.KMEG.FL.W.0005.120129T0000Z-120129T0600Z/
/OBNT1.1.ER.120129T0000Z.120129T0000Z.120129T0000Z.NO/
732 PM CST TUE JAN 24 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OBION RIVER NEAR OBION 
* FROM SATURDAY MORNING JANUARY 28 UNTIL LATE IN THE DAY. 
* AT 7 PM TUESDAY THE STAGE WAS...30.2 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 34.0 FEET SATURDAY JANUARY 28.
* FLOOD STAGE IS 34.0 FEET.
AT 34.0 FEET,  FARM LAND NEAR THE RIVER IS FLOODED.  

$$
7 follow-up statements
758 
WGUS84 KMEG 250248
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
848 PM CST TUE JAN 24 2012

THE FLOOD WARNING CONTINUES FOR THE OBION RIVER...TENNESSEE RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WEDNESDAY.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC045-053-131-260248-
/O.CON.KMEG.FL.W.0005.120129T0000Z-120129T0600Z/
/OBNT1.1.ER.120129T0000Z.120129T0000Z.120129T0000Z.NO/
848 PM CST TUE JAN 24 2012

THE FLOOD WARNING CONTINUES FOR
  THE OBION RIVER NEAR OBION 
* FROM SATURDAY JANUARY 28 UNTIL LATE IN THE DAY.
* AT 08 PM TUESDAY THE STAGE WAS 30.2 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 34.0 FEET SATURDAY JANUARY 28.
* FLOOD STAGE IS 34.0 FEET.
* AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED

$$

TNC071-260247-
/O.EXT.KMEG.FL.W.0002.120125T0502Z-000000T0000Z/
/SAVT1.1.ER.120125T0502Z.120127T1200Z.000000T0000Z.NO/
848 PM CST TUE JAN 24 2012

THE FLOOD WARNING CONTINUES FOR
  THE TENNESSEE RIVER AT SAVANNAH
* FROM TUESDAY JANUARY 24 UNTIL FURTHER NOTICE.
* AT 8 PM TUESDAY THE STAGE WAS 369.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 370.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE TONIGHT AND 
  CONTINUE TO RISE TO NEAR 373.8 FEET BY FRIDAY JANUARY 27. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 374.0 FEET...INTERSECTION OF TOWBOAT LANE, BARDGEVIEW LANE, AND 
  COFFEE LANDING ROAD IS FLOODED. LOW SPOTS NEAR THE WEST END OF 
  CONNIE BETH LANE ARE FLOODED.

$$
MM
181 
WGUS84 KMEG 251719
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1119 AM CST WED JAN 25 2012

THE FLOOD WARNING CONTINUES FOR THE OBION RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC045-053-131-261719-
/O.EXT.KMEG.FL.W.0005.120129T0000Z-120130T0600Z/
/OBNT1.1.ER.120129T0000Z.120129T0000Z.120130T0000Z.NO/
1119 AM CST WED JAN 25 2012

THE FLOOD WARNING CONTINUES FOR
  THE OBION RIVER NEAR OBION 
* FROM SATURDAY JANUARY 28 UNTIL SUNDAY JANUARY 29.
* AT 11 AM WEDNESDAY THE STAGE WAS 28.6 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 34.0 FEET SATURDAY JANUARY 28.
* FLOOD STAGE IS 34.0 FEET.
* AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED.

$$
325 
WGUS84 KMEG 260243
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
843 PM CST WED JAN 25 2012

FLOOD WARNINGS CONTINUE FOR THE OBION RIVER AND 
TENNESSEE RIVER IN TENNESSEE AND THE RIGHT HAND CHUTE OF THE 
LITTLE RIVER IN ARKANSAS AND THE TOMBIGBEE RIVER  IN MISSISSIPPI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED THURSDAY.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

ARC093-111-270243-
/O.EXT.KMEG.FL.W.0004.120129T0900Z-000000T0000Z/
/RIGA4.1.ER.120129T0900Z.120131T0600Z.000000T0000Z.NO/
843 PM CST WED JAN 25 2012

THE FLOOD WARNING CONTINUES FOR
  THE RIGHT HAND CHUTE LITTLE RIVER AT RIVERVALE
* FROM SUNDAY JANUARY 29 UNTIL FURTHER NOTICE.
* AT 8 PM WEDNESDAY THE STAGE WAS 4.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 11.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY SUNDAY JANUARY 29 AND 
  CONTINUE TO RISE TO NEAR 12.0 FEET BY TUESDAY JANUARY 31. 
  ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 12.0 FEET...EVACUATIONS MAY BE NECESSARY FOR SOME AREAS INSIDE 
  THE MAIN LEVEE SYSTEM DUE TO ACCESS PROBLEMS. AGRICULTURE FLOODING 
  IS WIDESPREAD

$$

TNC045-053-131-270242-
/O.EXT.KMEG.FL.W.0005.120129T0000Z-120130T0000Z/
/OBNT1.1.ER.120129T0000Z.120129T0000Z.120129T1800Z.NO/
843 PM CST WED JAN 25 2012

THE FLOOD WARNING CONTINUES FOR
  THE OBION RIVER NEAR OBION 
* FROM SATURDAY JANUARY 28 UNTIL SUNDAY JANUARY 29.
* AT 8 PM WEDNESDAY THE STAGE WAS 28.4 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 34.0 FEET SATURDAY JANUARY 28.
* FLOOD STAGE IS 34.0 FEET.
* AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED

$$

TNC071-270242-
/O.CON.KMEG.FL.W.0002.000000T0000Z-000000T0000Z/
/SAVT1.1.ER.120125T0940Z.120128T1200Z.000000T0000Z.NO/
843 PM CST WED JAN 25 2012

THE FLOOD WARNING CONTINUES FOR
  THE TENNESSEE RIVER AT SAVANNAH
* UNTIL FURTHER NOTICE.
* AT 8 PM WEDNESDAY THE STAGE WAS 371.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 370.0 FEET.
* THE RIVER ROSE ABOVE FLOOD STAGE WEDNESDAY JANUARY 25 AND WILL 
  CONTINUE RISING TO NEAR 373.8 FEET BY SATURDAY JANUARY 28.  
  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT 374.0 FEET...INTERSECTION OF TOWBOAT LANE, BARDGEVIEW LANE, 
  COFFEE LANDING ROAD IS FLOODED. LOW SPOTS NEAR THE WEST END OF
  CONNIE BETH LANE ARE FLOODED.

$$

MSC095-270242-
/O.EXT.KMEG.FL.W.0006.120127T1648Z-120128T0300Z/
/BGBM6.1.ER.120127T1648Z.120127T1800Z.120127T2100Z.NO/
843 PM CST WED JAN 25 2012

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER  AT BIGBEE
* FROM FRIDAY JANUARY 27 UNTIL FRIDAY JANUARY 27.
* AT 7 PM WEDNESDAY THE STAGE WAS 9.2 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 14.1 FEET FRIDAY JANUARY 27.
* FLOOD STAGE IS 14.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY JANUARY 27 AND 
  CONTINUE TO RISE TO NEAR 14.1 FEET LATER FRIDAY.
* AT 14.0 FEET...FLOODING OF LOW LYING AGRICLTURAL LAND IS OCCURRING

$$

MSC095-270242-
/O.EXT.KMEG.FL.W.0007.120127T1017Z-120128T0100Z/
/AMYM6.1.ER.120127T1017Z.120127T1200Z.120127T1900Z.NO/
843 PM CST WED JAN 25 2012

THE FLOOD WARNING CONTINUES FOR
  THE TOMBIGBEE RIVER NEAR AMORY
* FROM FRIDAY JANUARY 27 UNTIL FRIDAY JANUARY 27.
* AT 7 PM WEDNESDAY THE STAGE WAS 13.0 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 20.2 FEET FRIDAY JANUARY 27.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST TO RISE ABOVE FLOOD STAGE BY FRIDAY JANUARY 27 AND 
  CONTINUE TO RISE TO NEAR 20.2 FEET LATER ON FRIDAY. 
  * AT 20.0 FEET...LOWLAND FLOODING BEGINS

$$
MM
200 
WGUS84 KMEG 261718
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1118 AM CST THU JAN 26 2012

THE FLOOD WARNING CONTINUES FOR THE OBION RIVER NEAR OBION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED WHEN CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC045-053-131-271718-
/O.EXT.KMEG.FL.W.0005.120129T1200Z-120129T1800Z/
/OBNT1.1.ER.120129T1200Z.120129T1200Z.120129T1200Z.NO/
1118 AM CST THU JAN 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE OBION RIVER NEAR OBION 
* FROM SUNDAY MORNING JANUARY 29 UNTIL SUNDAY AFTERNOON JANUARY 29.
* AT 11 AM THURSDAY THE STAGE WAS 28.2 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 34.0 FEET SUNDAY JANUARY 29.
* FLOOD STAGE IS 34.0 FEET.
* AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED.

$$
769 
WGUS84 KMEG 270135
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
735 PM CST THU JAN 26 2012

THE FLOOD WARNING CONTINUES FOR THE OBION RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TOMORROW MORNING OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC045-053-131-280135-
/O.EXT.KMEG.FL.W.0005.120129T0600Z-120130T0600Z/
/OBNT1.1.ER.120129T0600Z.120129T0600Z.120130T0000Z.NO/
735 PM CST THU JAN 26 2012

THE FLOOD WARNING CONTINUES FOR
  THE OBION RIVER NEAR OBION 
* FROM SUNDAY JANUARY 29 UNTIL SUNDAY JANUARY 29.
* AT 7 PM THURSDAY THE STAGE WAS 28.9 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 34.0 FEET SUNDAY JANUARY 29.
* FLOOD STAGE IS 34.0 FEET.
* THE RIVER WILL RISE TO 34.0 FEET BY EARLY SUNDAY MORNING 
  JANUARY 29TH. THE RIVER WILL REMAIN CLOSE TO 34.0 FEET FOR
  A FEW DAYS AFTERWARDS.
* AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED.

$$
915 
WGUS84 KMEG 271644
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1044 AM CST FRI JAN 27 2012

THE FLOOD WARNING CONTINUES FOR THE OBION RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED TONIGHT OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC045-053-131-281644-
/O.EXT.KMEG.FL.W.0005.120130T1200Z-120131T0000Z/
/OBNT1.1.ER.120130T1200Z.120130T1200Z.120130T1800Z.NO/
1044 AM CST FRI JAN 27 2012

THE FLOOD WARNING CONTINUES FOR
  THE OBION RIVER NEAR OBION 
* FROM MONDAY JANUARY 30 UNTIL MONDAY JANUARY 30.
* AT 10 AM FRIDAY THE STAGE WAS 30.7 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 34.0 FEET MONDAY JANUARY 30.
* FLOOD STAGE IS 34.0 FEET.
* AT 34.0 FEET...FARM LAND NEAR THE RIVER IS FLOODED

$$
877 
WGUS84 KMEG 280258
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
858 PM CST FRI JAN 27 2012

THE FLOOD WARNING CONTINUES FOR THE OBION RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC045-053-131-280328-
/O.CAN.KMEG.FL.W.0005.000000T0000Z-120131T0000Z/
/OBNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
858 PM CST FRI JAN 27 2012

FORECAST INFORMATION FOR
  OBION RIVER NEAR OBION 
* AT 8 PM FRIDAY THE STAGE WAS 30.9 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 31.1 FEET SATURDAY JANUARY 28.
* FLOOD STAGE IS 34.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR 31.1 FEET SATURDAY JANUARY 
  28.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jan 24, 5:34 PM CST, 1 hour 58 minutes earlier.

Area forecast discussion, Jan 24, 5:34 PM CST, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
534 PM CST TUE JAN 24 2012

.DISCUSSION...

UPDATED FOR 00Z AVIATION DISCUSSION

&&

.PREV DISCUSSION... /ISSUED 347 PM CST TUE JAN 24 2012/

DISCUSSION...

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT.

HIGH PRESSURE WHICH IS IN PLACE ACROSS THE MID SOUTH THIS
AFTERNOON WILL RETREAT EASTWARD TONIGHT AS A POTENT UPPER LEVEL
LOW PRESSURE PUSHES EAST INTO WEST TEXAS AND SURFACE LOW PRESSURE
ORGANIZES OVER SOUTH TEXAS. INCREASING SOUTHERLY LOW LEVEL FLOW IN
ADVANCE OF THIS UPPER LOW WILL HELP TO TRANSPORT DEEP GULF
MOISTURE NORTHWARD INTO THE MID SOUTH BY LATE TONIGHT. A FAVORABLE
OVERRUNNING PATTERN WILL BECOME ESTABLISHED OVER THE MID SOUTH IN
ADVANCE OF A NORTHWARD MOVING SURFACE WARM FRONT CURRENTLY ALONG
THE GULF COAST. THIS PATTERN WILL REMAIN IN PLACE THROUGH
WEDNESDAY AND WEDNESDAY NIGHT WITH THE AREA REMAINING NORTH OF THE
WARM FRONTAL BOUNDARY. THIS SHOULD SUPPORT INCREASING CHANCES FOR
RAIN BEGINNING LATE TONIGHT AND OVERSPREADING THE ENTIRE FORECAST
AREA AND BECOMING WIDESPREAD INTO WEDNESDAY/WEDNESDAY NIGHT.

THE UPPER LEVEL LOW PRESSURE WILL CONTINUE TO PUSH EAST INTO THE
LOWER MISSISSIPPI VALLEY ON THURSDAY AS THE SURFACE WARM FRONT
LIFTS NORTH INTO NORTHERN MISSISSIPPI. SURFACE LOW PRESSURE SHOULD
TRACK EAST NORTHEAST ALONG THE FRONT WITH THE POTENTIAL FOR 60+
DEWPOINTS LIFTING INTO PORTIONS OF NORTH MISSISSIPPI. AS THE
SURFACE LOW LIFTS ACROSS SOUTHERN PORTIONS OF THE REGION...SHOWERS
AND THUNDERSTORMS SHOULD DEVELOP ON THURSDAY SOUTH OF THE FRONT
WITH WIDESPREAD RAIN AND A FEW THUNDERSTORMS TO THE NORTH.
INCREASED INSTABILITY SOUTH OF THE WARM FRONT MAY BE SUFFICIENT
WHEN COMBINED WITH STRONG DEEP LAYER SHEAR AHEAD OF THE UPPER LOW
TO SUPPORT THE POTENTIAL FOR A FEW STRONG STORMS. THIS POTENTIAL
IS MOST LIKELY ACROSS NORTH MISSISSIPPI...ALTHOUGH THERE IS STILL
SOME UNCERTAINTY WITH RESPECT TO HOW FAR NORTH THE WARM SECTOR CAN
PROGRESS. DUE TO THIS UNCERTAINTY...WILL LET LATER SHIFTS ADD
STRONG/SEVERE STORM WORDING INTO HWO IF THE NORTHWARD TREND
CONTINUES. THE UPPER LOW WILL MOVE EAST WITH DRIER AND COOLER
AIRMASS ADVECTING SOUTHEASTWARD INTO THE REGION BY FRIDAY MORNING.

JLH

LONG TERM...FRIDAY THROUGH NEXT TUESDAY.

BY FRIDAY...THE GFS/NAM KEEP THE MIDSOUTH IN CYCLONIC FLOW WITH LOW
PRESSURE LAGGING BACK OVER SOUTHERN ALABAMA IN MORE OF A SPLIT FLOW
PATTERN. ON THE OTHER HAND...THE ECMWF/CMC QUICKLY EJECT THE LOW
NORTHEASTWARD AS IT PHASES WITH THE NORTHERN STREAM. SIDED WITH A
MIDDLE OF THE ROAD SCENARIO IN TERMS OF WINDS...TEMPS...AND DEW
POINTS BUT KEPT MOSTLY CLEAR SKIES AND NO POPS.

WHILE MODELS ARE IN POOR AGREEMENT KICKING OUT THE OCCLUDED LOW
EASTWARD ON FRIDAY...THEY FALL BACK INTO GOOD AGREEMENT FOR THE
REMAINDER OF THE EXTENDED. STRONG HIGH PRESSURE BUILDING SOUTH INTO
THE WESTERN HIGH PLAINS WILL BRING ANOTHER COLD FRONT FRIDAY NIGHT.
WITH A DRY NORTHWEST FLOW ALREADY IN PLACE IN ADVANCE OF THIS COLD
FRONT...THE FRONT SHOULD REMAIN DRY AS IT PUSHES THROUGH THE
MIDSOUTH.

THE HIGH WILL BUILD OVERHEAD FOR THE WEEKEND. COOLISH TEMPERATURES
ARE EXPECTED SUNDAY...BUT A WARMING TREND WILL FOLLOW IN EARNEST
EARLY NEXT WEEK AS A STRONG SOUTHWEST FLOW DEVELOPS AHEAD OF THE
NEXT LOW PRESSURE SYSTEM IN THE PLAINS. A WEAK FRONT APPROACHES FOR
LATE IN THE PERIOD...WITH ONLY MODEST CHANCES FOR RAIN GIVEN SUCH A
WEAK SYSTEM.

BORGHOFF

&&

.AVIATION...
00Z TAF CYCLE

VFR CONDITIONS WILL PERSIST THROUGH THE EVENING AND INTO THE
OVERNIGHT HOURS WITH CEILINGS DROPPING TO IFR LEVELS WEDNESDAY
MORNING. RAIN WILL GRADUALLY MOVE INTO THE AREA OVERNIGHT AND
CONTINUE THROUGH MUCH OF THE DAY ON WEDNESDAY WITH VISIBILITIES
DROPPING TO MVFR LEVELS BY MID-MORNING. WINDS WILL BE MAINLY FROM
THE EAST AT 5 TO 10 KNOTS THROUGH THE FORECAST PERIOD.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  43  55  53  60 /  70  90  90  90
MKL  36  52  49  59 /  30 100  90  90
JBR  37  45  42  48 /  60 100  90  80
TUP  43  63  57  70 /  50  70  60  90

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jan 24, 5:04 AM CST, 14 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
504 AM CST TUE JAN 24 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
504 AM CST TUE JAN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jan 24, 2:01 PM CST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
201 PM CST TUE JAN 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND DMG     4 SE PIGGOTT            36.34N 90.15W
01/22/2012                   CLAY               AR   EMERGENCY MNGR

            A CAMPER AND A STORAGE BUILDING WERE DESTROYED.

1041 PM     TSTM WND DMG     6 S BYHALIA             34.78N 89.69W
01/22/2012                   MARSHALL           MS   EMERGENCY MNGR

            TREES DOWN 6 MILES SOUTH OF BYHALIA.

1133 PM     TSTM WND DMG     JACKSON                 35.63N 88.83W
01/22/2012                   MADISON            TN   EMERGENCY MNGR

            TREES DOWN COUNTY WIDE.

1156 PM     TSTM WND DMG     LEXINGTON               35.65N 88.39W
01/22/2012                   HENDERSON          TN   EMERGENCY MNGR

            DAMAGE TO STRUCTURES IN LEXINGTON.

&&

CCD

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 7:41 AM CSTRiver Flood AdvisoryMEGDecatur, Perry7 days
Jan 25, 11:21 AM CSTRiver Flood AdvisoryMEGDyer, Lauderdale14 days
Jan 25, 11:21 AM CSTRiver Flood AdvisoryMEGLauderdale, Tipton15 days

Nearby

River Flood Warnings in Tennessee, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.